• What dan I do about thinning hair due to anastrazole?

    Asked by Chrisk on Wednesday, April 3, 2013

    What dan I do about thinning hair due to anastrazole?

    10 Answers from the Community

    10 answers
    • LisaD@StF's Avatar

      Chrisk, unfortunately hair thinning or loss is listed as a relatively rare side effect and all the literature simply states to let your doctor know if it is severe or does not go away. I am unable to find anything on how to help it or prevent it. I would call your Medical Oncologist office and speak with his chemotherapy nurses to see if they have suggestions or when if ever this is a concern to the doctor.

      over 3 years ago
    • SueRae1's Avatar

      Not very much you can do about thinning hair. You can embrace the look, get a wig, or wear scarves and/or hats. The choice is yours, do what ever makes you feel the best about the way you look. Much to my surprise I liked my edgy chemo loss hair do, but it's not for everyone.

      over 3 years ago
    • SueRae1's Avatar

      I forgot to mention, I had it buzzed and then let the hair fall where it may.

      over 3 years ago
    • karen1956's Avatar

      My hair thinned on Aromasin (but not on Arimidex) so I cut it in a short style and it looked so much better....not much else to do....but when I went off of it, my hair eventually got thicker again....

      over 3 years ago
    • DorothyV's Avatar

      you can try Nioxin products. They are a bit pricey, but seemed to help my hair grow and thicken. I'm not on Anastrazole, I'm on Letrozole, however. Good luck:)

      over 3 years ago
    • DianaL's Avatar

      I just had a buzz before my hair came out so I did not loose all my hair during chemo. I did visit my beautician last week and she sold me three products to use together--ENJOY, shampoo, conditioner (wash out) and a stimulator (leave in). She told me to use only microfiber towels and to blot my hair dry before using the stimulator. Regular towel drying causes friction and will break off the hair. It has been a week and already I can see a difference in the thickness of my hair. Good luck!

      over 3 years ago
    • leslie48240's Avatar

      Chrisk...I have noticed my hair thinned on Arimidex...but it hasn't kept getting thinner and thinner...goes in cycles of heavy 'shedding' and then back to pretty much normal. No idea why...reminds me of my dog's crazy shedding with the seasons. In the whole picture of things...not so bad. There are way worse side effects...so try not to think about it an fluff, fluff, fluff...LOL

      over 3 years ago
    • SandiD's Avatar

      You can try a hairstyle that works better. Sorry this is happening. You can also try another Aromatase Inhibitor. Ask your oncologist. There are three, Arimdex, Aromoasin and Femara. All come generic now. I am on my third one due to joint pain. Hopefully another one works better for you! Good luck!

      over 3 years ago
    • LAPD's Avatar

      I can't believe someone is asking this question, that I have been wondering about for 4 years! So happy to have this blog! My hair never came back fully after chemo (2008) I went on Arimidex for three years and no one would acknowledge that my hair loss was a result of the meds. Between my endless UTIs and the hair loss, I went off of generic Arimidex (Anastrazole) two years early. After one year of being off of it, my hair never returned and is still super fine. I do the short hair thing, but it doesn't make me happy. Had a meltdown two weeks ago about stopping hormone therapy early (between muscle aches, UTIs and thin hair, insomnia etc.) I've decided to go back on it and suffer the side effects because I do not want to revisit breast cancer again and need to know I'm doing my best to prevent it. I'm 61, had an estrogen receptor positive tumor (1.9 CM), had a lumpectomy, chemo and radiation. Been using Rogaine, etc. Thinking the hair loss could have been the chemo. (was told this by my new urologist) Thoughts?

      over 3 years ago
    • Nonnie917's Avatar

      Dorothy V. Can those Nioxn products be bought in a beauty supply place or do you have to have a special order for them. My hair has been falling out since my daughter was born 41 years ago and hasn't stopped. Now after 3 surgeries and headed for my 4th it seems to be getting worse. I can't find any wigs in my hair color either. I want my gray because I like it and I don't want to be something I'm not.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.